Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2017, 8:29 PM EDT for Gwinnett County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2017, 8:29 PM EDT (00:29 UTC)
- Expired
- Aug 14, 2017, 9:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138
WWUS82 KFFC 150029
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
829 PM EDT MON AUG 14 2017
GAZ034-046-047-150100-
Walton GA-Rockdale GA-Gwinnett GA-
829 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
NORTHEASTERN ROCKDALE AND GWINNETT COUNTIES UNTIL 900 PM EDT...
At 828 PM EDT...a strong thunderstorm was over Snellville, or near
Lawrenceville...moving east at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Snellville, Lilburn, Loganville, Dacula, Grayson,
Walnut Grove, Between, Mountain Park, Bold Springs, Windsor, Harbin,
Youth, Big Haynes Creek Park and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3407 8388 3403 8386 3400 8387 3398 8384
3378 8374 3371 8407 3375 8403 3377 8406
3378 8408 3384 8414 3394 8417
TIME...MOT...LOC 0028Z 250DEG 12KT 3388 8406
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 8:10 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 14, 8:10 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 810 PM EDT Mon Aug 14 2017 .PREV DISCUSSION... /issued 319 PM EDT Mon Aug 14 2017/ SHORT TERM /Tonight through Tuesday Night/... Models continue to show upper level disturbance impacting the area late this afternoon through evening, with more storm coverage than the last few days. These storms could take on a more organized structure as they move into north Georgia. Have continued likely pops through the evening hours when storm coverage should be highest. At this time, short term HiRes solutions suggest activity should diminish into the overnight period with the loss of daytime heating. Some storms this evening could be strong, and will certainly be efficient rain producers. Although the better dynamics will accompany the disturbance as it moves over the area, the best instability and moisture do remain south of a stationary boundary over central Georgia. Regardless, PWs are high, and with westerly flow feeding in ample moisture ahead of the boundary, could see hourly rainfall rates in excess of 2 inches, with the possibility of up to 4 inches in areas where storms have little movement or train over the same area. Stay alert to changing conditions and warnings/advisories, particularly in northwest Georgia. WPC has far north Georgia in a marginal risk for flash flooding through tonight. Boundary just meanders over middle Georgia Tuesday with no real focus for convective development. At this time, have opted for slightly lower pops than the previous forecast package, with good chance pops over the area. 31 LONG TERM /Wednesday through Monday/... No major changes from the previous forecast. Previous long term discussion follows... 17 LONG TERM /Tuesday Night through Sunday/... We will go through most of the long term under a moist and unstable airmass as a mid-level ridge of high pressure continues to build into the area through mid-week. As we approach the weekend, a digging trough will emerge from the Great Lakes region eventually moving east, undercutting the existing ridge. A trailing front associated with this low will move south into the area Friday night into early Saturday, eventually stalling across central/southern GA through the remainder of the weekend. Given this synoptic pattern, we can expect to have scattered to numerous showers/thunderstorms through much of the work-week. There may be a bit less coverage Saturday behind the front, especially across the north. Looking a bit further at the upper level support, one could argue that we should see a bit more coverage of precipitation across the northern tier on Friday and then across central GA Saturday ahead/along the front. While this is toward the end of the forecast period, models have been fairly consistent in bringing a front across the region near the beginning of the weekend. Confidence in the exact timing and intensity of the frontal passage and associated precipitation activity is low. Temperatures will be around normal, perhaps a bit above normal Thursday and Friday with southerly flow ahead of the incoming front. 26 && .AVIATION... 00Z UPDATE... Majority of the TSRA has pushed east of the ATL terminals but still additional rounds possible at AHN, CSG and MCN so have kept TEMPO in there. MVFR cig comes in from the north overnight but remains just north of the terminals. Another Prob30 in the offing for the afternoon hours with VCSH beginning at 18Z. //ATL CONFIDENCE...00Z UPDATE... High on all elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 92 / 70 30 20 20 Atlanta 72 87 72 89 / 70 40 20 20 Blairsville 69 83 69 86 / 70 40 20 30 Cartersville 72 88 71 89 / 50 50 20 20 Columbus 76 91 76 92 / 40 50 30 40 Gainesville 72 87 72 89 / 70 30 20 20 Macon 74 92 74 92 / 50 40 20 30 Rome 73 88 72 90 / 40 50 20 20 Peachtree City 72 88 72 90 / 60 50 20 30 Vidalia 76 93 76 93 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....01 AVIATION...Deese
Hazardous weather outlook, Aug 14, 3:52 AM EDT, 16 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 352 AM EDT Mon Aug 14 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 352 AM EDT Mon Aug 14 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms are expected. A few strong to severe storms are possible. The primary hazards will be gusty winds, frequent lightning and very heavy rainfall. With soils at or approaching saturation across much of north and central Georgia, localized flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 14, 7:41 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT MON AUG 14 2017
GAZ034-150015-
Gwinnett GA-
741 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GWINNETT COUNTY
UNTIL 815 PM EDT...
At 741 PM EDT...a strong thunderstorm was over Lawrenceville...moving
northeast at 15 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Buford, Dacula, Grayson, Hog Mountain and Harbin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3410 8394 3401 8386 3400 8387 3398 8383
3397 8383 3395 8381 3393 8380 3392 8382
3389 8398 3400 8407
TIME...MOT...LOC 2341Z 240DEG 13KT 3398 8397Special weather statement, Aug 14, 7:43 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
743 PM EDT MON AUG 14 2017
GAZ074>076-085-086-150015-
Jefferson GA-Washington GA-Glascock GA-Emanuel GA-Johnson GA-
743 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...NORTHEASTERN
WASHINGTON...SOUTHWESTERN GLASCOCK...NORTHEASTERN EMANUEL AND
NORTHEASTERN JOHNSON COUNTIES UNTIL 815 PM EDT...
At 743 PM EDT...a line of strong thunderstorms was along a line
extending from Warthen to near Modoc...and moving east at 20 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Louisville, Wadley, Davisboro, Bartow, Garfield, Summertown,
Riddleville, Edge Hill, Edgehill, Downs, Warthen, Modoc, Canoochee,
Grange, Blundale, Stapletons Crossroads, Three Points, Moxley,
Dellwood and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3262 8241 3312 8286 3322 8262 3295 8227
3284 8232 3283 8230 3283 8226 3280 8221
3281 8215 3266 8208 3264 8204
TIME...MOT...LOC 2343Z 260DEG 18KT 3310 8277 3270 8233Special weather statement, Aug 14, 7:54 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
754 PM EDT MON AUG 14 2017
GAZ079-080-090>092-102-103-150045-
Schley GA-Chattahoochee GA-Stewart GA-Taylor GA-Marion GA-Webster GA-
Talbot GA-
754 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...
SOUTHEASTERN CHATTAHOOCHEE...NORTHEASTERN STEWART...WESTERN TAYLOR...
MARION...NORTHWESTERN WEBSTER AND SOUTHEASTERN TALBOT COUNTIES UNTIL
845 PM EDT...
At 754 PM EDT...a line of strong thunderstorms was along a line
extending from near Talbotton to near Tazewell to Louvale...and
moving east at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of these storms include
Buena Vista, Talbotton, Cusseta, Junction City, Geneva, Brantley,
Seminole, Christopher, Baldwinville, Rupert, Charing, Brooklyn,
Renfroe, Oakland, Manta, Zellobee, Po Biddy Crossroads, Mauk, Howard
and Tazewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3217 8492 3245 8458 3268 8458 3276 8434
3276 8432 3244 8425 3210 8469
TIME...MOT...LOC 2354Z 266DEG 11KT 3266 8451 3243 8448 3217 8483Special weather statement, Aug 14, 8:12 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
812 PM EDT MON AUG 14 2017
GAZ076-086-150045-
Jefferson GA-Emanuel GA-
812 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHEASTERN EMANUEL COUNTIES UNTIL 845 PM EDT...
At 811 PM EDT...a strong thunderstorm was over Blundale, or 9 miles
northwest of Swainsboro...moving northeast at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Summertown, Blundale, Three Points, Colemans Lake, Dellwood and
Modoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3260 8242 3270 8249 3272 8245 3276 8243
3277 8246 3278 8248 3292 8228 3284 8232
3283 8230 3283 8226 3280 8221 3282 8215
3270 8210
TIME...MOT...LOC 0011Z 239DEG 16KT 3272 8240
WIND...50MPHSpecial weather statement, Aug 14, 8:23 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
823 PM EDT MON AUG 14 2017
GAZ022-023-150100-
Hall GA-Forsyth GA-
823 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR HALL AND NORTHEASTERN FORSYTH
COUNTIES UNTIL 900 PM EDT...
At 822 PM EDT...a strong thunderstorm was over Oscarville, or 9 miles
northeast of Cumming...moving northeast at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Flowery Branch, Oakwood, Aqualand Park, Chestatee,
Murrayville, Oscarville and Coal Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3429 8369 3415 8399 3428 8412 3434 8406
3433 8396 3436 8398 3439 8398 3440 8397
3442 8398 3443 8397 3445 8392 3447 8393
3447 8391 3446 8391 3446 8389 3448 8388
TIME...MOT...LOC 0022Z 230DEG 13KT 3427 8399
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 14, 8:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
829 PM EDT MON AUG 14 2017
GAZ034-046-047-150100-
Walton GA-Rockdale GA-Gwinnett GA-
829 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
NORTHEASTERN ROCKDALE AND GWINNETT COUNTIES UNTIL 900 PM EDT...
At 828 PM EDT...a strong thunderstorm was over Snellville, or near
Lawrenceville...moving east at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Snellville, Lilburn, Loganville, Dacula, Grayson,
Walnut Grove, Between, Mountain Park, Bold Springs, Windsor, Harbin,
Youth, Big Haynes Creek Park and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3407 8388 3403 8386 3400 8387 3398 8384
3378 8374 3371 8407 3375 8403 3377 8406
3378 8408 3384 8414 3394 8417
TIME...MOT...LOC 0028Z 250DEG 12KT 3388 8406
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:12 PM EDT | Special Weather Statement | FFC | Emanuel | 33 min |
| Aug 14, 8:23 PM EDT | Special Weather Statement | FFC | Hall | 37 min |
| Aug 14, 9:04 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 26 min |
| Aug 14, 9:37 PM EDT | Flash Flood Warning | FFC | Gwinnett | 4 hr |
| Aug 14, 10:16 PM EDT | Special Weather Statement | FFC | Madison | 44 min |
| Aug 15, 4:09 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 36 min |
| Aug 15, 4:17 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| Aug 15, 4:43 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 32 min |
| Aug 15, 5:15 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Aug 15, 6:33 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| Aug 15, 6:46 PM EDT | Special Weather Statement | FFC | Harris | 29 min |
| Aug 15, 6:52 PM EDT | Special Weather Statement | FFC | Houston | 23 min |
| Aug 15, 7:28 PM EDT | Special Weather Statement | FFC | Harris | 32 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.